Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Jun 21, 2017, 10:41 PM CDT. It took effect at Jun 22, 2017, 10:47 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2017, 10:41 PM CDT (03:41 UTC)
- In effect from
- Jun 22, 2017, 10:47 AM CDT
- Expired
- Jun 23, 2017, 1:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Lake Charles, LA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jun 21, 6:48 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jun 21, 6:48 PM CDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 PM CDT Wed Jun 21 2017
.AVIATION...NO major changes to TAFS. Tropical Storm Cindy now
over the northwest gulf is forecast to track northwest reaching
the vicinity of Sabine Pass late tonight and then track north
while weakening. Strong and gusty northeast flow ongoing will come
around to the east then south with passage of the system.
MVFR/IFR ceilings with occasional showers can be expected
overnight and well into Thursday.
&&
.PREV DISCUSSION... /issued 506 PM CDT Wed Jun 21 2017/
DISCUSSION...
Showers and thunderstorms from Tropical Storm Cindy continue to
sweep across coastal southeast Texas and southern Louisiana this
afternoon. Bands of rains will move across the northwest gulf
region through the overnight hours. Rains will be heavy at times
with the winds increasing inside of storms. Seas along the coast
are running about two to three feet above normal and this will
continua through landfall. Cindy is expected to make during the
overnight hours on Thursday morning timeframe and then move
inland. Looking at rainfall of three to five inches with isolated
amounts higher with stronger storms. The Tropical Storm Warning
for inland southeast Texas and southern Louisiana has been
replaced with A Wind Advisory as Cindy has weaken a little
through the day.
Longterm Forecast... Sunday through Wednesday...weak troughing aloft
will move off to the east as high pressure builds in from Texas. At
the surface...a cool front will stall near the coast by Monday
morning and return as a warm front by the end of the seven day
forecast period ending Wednesday. Rain chances will remain elevated
Sunday through Tuesday with less activity expected by Wednesday as
high pressure stabilizes the atmosphere. Temperatures will remain
below normal due to clouds and rain cooled air.
MARINE...
TROPICAL STORM CINDY CONTINUES TO MOVE TO THE NORTHWEST.
TROPICAL STORM WINDS WILL CONTINUE OVER THE COASTAL WATERS
THROUGHOUT THROUGH THE OVERNIGHT HOURS. LIKEWISE, SEAS WILL
CONTINUE TO BUILD AND BECOME INCREASINGLY ROUGH. ALL MARINE
INTERESTS SHOULD CLOSELY MONITOR THIS SYSTEM. &&
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 84 76 86 / 90 90 70 60
LCH 77 85 79 88 / 100 90 60 60
LFT 76 84 78 87 / 100 90 50 60
BPT 76 84 78 88 / 100 80 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Tropical Storm Warning for LAZ041>045-052>055-073-074.
Wind Advisory until noon CDT Friday for LAZ027>033.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
Tropical Storm Warning for TXZ201-215-216-261-262.
Wind Advisory until noon CDT Friday for TXZ180-259-260.
GM...Tropical Storm Warning for GMZ430-432-435-450-452-455-470-472-
475.
&&
AVIATION...23Hazardous weather outlook, Jun 21, 5:26 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 526 AM CDT Wed Jun 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 526 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A Tropical Storm Warning is in effect for all of southeast Texas and southwest Louisiana. Winds are expected to increase throughout the day today with tropical storm force gusts likely by this evening. A Flash Flood Watch is in effect for all of southeast Texas and southwest Louisiana. Heavy rainfall from tropical rainbands could result in flash flooding. There will also be a risk of tornadoes within the tropical rainbands today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Tropical Storm Warning is in effect for all of southeast Texas and southwest Louisiana through late Thursday evening. Winds gusts to tropical storm force will be likely through Thursday morning. A Flash Flood Watch is in effect for all of southeast Texas and southwest Louisiana through late Thursday afternoon. Heavy rainfall from tropical rainbands could result in flash flooding. There will also be a marginal risk of tornadoes within the tropical rainbands on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. GMZ430-432-435-450-452-455-470-472-475-221030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 526 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Tropical storm conditions will persist over the coastal waters today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Tropical Storm Warning is in effect for the coastal waters through late Thursday evening. Winds and seas will likely remain elevated over the coastal waters through the day on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
In the hours before
Local storm report, Jun 21, 7:15 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
715 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 SW LAKE CHARLES 30.20N 93.22W
06/21/2017 CALCASIEU LA EMERGENCY MNGR
KNEE-DEEP WATER OVER RYAN STREET AT 210. ON/OFF RAMPS
UNDER WATER.
&&
RACKLEYLocal storm report, Jun 21, 7:16 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
06/21/2017 CALCASIEU LA PUBLIC
MULTIPLE REPORTS OF STREET FLOODING ACROSS LAKE CHARLES.
&&
RACKLEYLocal storm report, Jun 21, 7:24 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 1 NW SULPHUR 30.24N 93.38W
06/21/2017 CALCASIEU LA PUBLIC
STREET FLOODING.
&&
RACKLEYLocal storm report, Jun 21, 7:26 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
726 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
06/21/2017 CALCASIEU LA NWS EMPLOYEE
WATER OVER ROADS AND STRANDED MOTORISTS ACROSS LAKE
CHARLES.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:05 PM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Jun 21, 9:05 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 10 days |
| Jun 22, 8:19 AM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Jefferson Davis, Vermilion | 116 min |
| Jun 22, 10:02 AM CDT | Areal Flood Advisory | LCH | Acadia, Cameron, Jefferson Davis, Saint Landry, Vermilion | 118 min |
| Jun 22, 10:06 AM CDT | Special Marine Warning | LCH | 114 min | |
| Jun 22, 10:57 AM CDT | Coastal Flood Warning | LCH | Cameron | 8 hr |
| Jun 22, 11:01 AM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 68 hr |
| Jun 22, 3:29 PM CDT | Coastal Flood Advisory | LCH | Cameron | 7 hr |
| Jun 21, 7:45 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 2 hr |
| Jun 21, 8:49 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 116 min |
| Jun 22, 4:48 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 117 min |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.